Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online
Ask a Dentist   »  

Mouth ulcers after taking Prevent-N and morning after pills. Is this the reason I have canker sores?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
Hi, I am having mouth ulcers since last 5-6 days on the hard pallet (upper area) of my mouth. Not able to chew anything and having a hard time eat anything spicy, solid, hot tea/coffee etc. I tried taking folic acid tablets, B-complex capsules and betnovit tablet on my own, but none worked. Then went to a doctor 2 days back, who prescribed Dologel (an antiseptic gel) to apply on ulcers 6 times a day, Riconia (simple) - 1od x 3 days and lastly Folvite (3 times a day x 3days). But still no heal so far. I would also like to mention here that a week before getting ulcers I had taken 4 Prevent-N tablets (to prevent periods) and also had 2 morning after pills within a week. Is this the reason I am having these canker sores ?
Posted Wed, 25 Apr 2012 in Dental Health
Answered by Dr. Radhika 15 hours later
Thanks for the query.

You have provided me with good information.

You suffering from mouth ulcers from past 4 to 5 days.You have taken various treatment for it too. I wish to say that you are on right treatment and it takes 3 to 4 more days for the complete cure.

There are various causes for mouth ulcers like Emotional stress,Local trauma in the form of ill-fitting dentures or a sharp tooth,Vitamin deficiency especially B-complex, folic acid. In women, sometimes it occurs during menstrual cycle.

There could be a possibility of mouth ulcers in your case due to intake of tablets for
prevention of periods and morning after pills. Do not take tablets continuously without consulting doctors.You can continue with the Folic acid and B complex tablet .

I suggest that you try the following measures till it completely cures:
1.Maintain oral hygiene.
2.Do not brush too vigorously and use a soft toothbrush or your pointing finger.
3.Visit your dentist if you have a sharp tooth or a denture, which doesn't fit well.
4.Avoid mental stress.
5.Avoid spicy hot food, alcohol, and smoking.
6.Avoid self medication.
7.Have a diet XXXXXXX in XXXXXXX leafy vegetables, cereals.

If you feel the gel prescribed to you is not effective, you can apply Zytee gel over the area. It is also available over the counter in the nearby pharmacy store.

I hope I have answered your query. Please accept my answer if you have no further queries.
Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Mouth ulcers after taking Prevent-N and morning after pills. Is this the reason I have canker sores? 29 hours later

Many thanks for your detailed explanation. I highly appreciate that. I had one more query, regarding the morning after pills.What is the maximum amount of time one should take these pills in an year? And what are the hazards, if i have already taken it too many times, as I was not aware that this should not be taken on regular basis. I might have already taken it 15-20 times in last one year( I know it will sound foolish to you). Please throw some more light on this, as i am really concerned about this now and would like to take all possible precautions in future.

Thanks in advance.

Answered by Dr. Radhika 14 minutes later
Thanks for the follow up.

Though no testing has been done to confirm the safety of these large doses of birth control pills for women, the Food and Drug Administration has approved this use.

So, I cannot specifically tell what how much is more.

You should not use it as a regular contraceptive pill, but only in an emergency. For contraceptive purpose, you should use birth control pills or condoms. It would be best if you consult your gynaecologist who will be able to suggest the best method for you after taking a complete history and performing an examination.

Some of the side effects are nausea, vomiting, infertility, breast tenderness, ectopic pregnancy and formation of blood clots.

I hope I have answered your query. Please accept my answer if you have no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor